MAUDE Adverse Event Report: MEDICAL INFORMATION TECHNOLOGY, INC. EXPANSE LABORATORY/MICROBIOLOGY

MEDICAL INFORMATION TECHNOLOGY, INC. EXPANSE LABORATORY/MICROBIOLOGY
Model Number EXPANSE RELEASE 2.2
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient event was not caused by a software malfunction within medical information technology, inc's class i expanse laboratory/microbiology product.Upon being notified of the adverse event on october 23, 2024, medical information technology, inc,'s client support team reviewed the customer's configuration and confirmed a report containing the initial urine culture results from (b)(6) 2024 was not sent to the ordering provider.The customer had configured their system to exclude telecommunications to the location where the patient's specimen was received from.This prevented the report from faxing.Further investigation by medical information technology, inc.Determined that the customer, on their own, had corrected their configuration on (b)(6) 2024 to include the location where the patient's specimen was received from.This was two days before the adverse event was reported to medical information technology, inc.On october, 23 2024.
 
Event or Problem Description
On october 23, 2024 a customer reported an adverse event where a patient's report was not faxed from the laboratory to the ordering provider after microbiology culture results were verified.Concerns were raised about the patient's admission to the hospital due to sepsis.The customer asserted that the admission could have been avoided if the provider had received the report and administered an antibiotic effective in treating the patient's escherichia coli (e.Coli) infection.

Brand Name
EXPANSE LABORATORY/MICROBIOLOGY
Common Device Name
EXPANSE LABORATORY/MICROBIOLOGY
Manufacturer (Section D)
MEDICAL INFORMATION TECHNOLOGY, INC.
7 blue hill river rd
canton MA 02021
Manufacturer (Section G)
MEDICAL INFORMATION TECHNOLOGY, INC.
7 blue hill river rd
canton MA 02021
Manufacturer Contact
mike hochella
7 blue hill river rd.
canton, MA 02021
7818213000
MDR Report Key20706009
Report Number3009404844-2024-00001
Device Sequence Number13162827
Product Code JQP
UDI-Device Identifier00863529000155
UDI-Public00863529000155
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXPANSE RELEASE 2.2
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age35 YR
Patient SexUnknown